I have a quick question. How soon after taking my levothyroxin can I take anacids? I usually wait 1/2 hr to 1 hr. to eat but I usually get indigestion shortly thereafter and have been taking tums. It occured to me last night that maybe that was one of the things you have to wait over 4 hours to take. Would anyone know about this. What can't we take until hours after the pill? Linda
I was told not to take Antacids while taking antithyroid as they line the stomach & can interfere with absorbtion.
I know my medication is different, but getting your medication in your system is important, so my advice would be.... Dont take the antacids until you've spoken to a pharmacist/or doctor to check.
I have been told the same when taking other tablets in the past for other things.
I was taking tums as calcium supplement right after my thyroidectomy, when I was also on synthroid. I know I was told to be careful about the timing for taking antacid after taking synthroid as the calcium in the antacid absorbs the synthroid, making it less effective (that might not be the exact medical explanation, but it is what I came away with). I remeber taking the synthroid around 5 a.m., and took the antacid around 8 a.m. and didn't have any problems.
Thank you both for your answers. I called the pharmacist and he said to wait 2 hours before I take the tums after I take the medicine. He said 3 at first and then said he guessed two would be ok. I think I do need to be careful about how many I take also. I wonder if this may be part of my problem in my meds as I have been taking tums all along and not waiting 2 hrs or more. I also take papaya tabs for digestion. I didn't ask about that. Gosh there is more to this than I thought. linda
Wow I have always taken them whenever. I will be much more careful. I also have been thinking about going for an endoscopy as I have stomach pain everyday. I don't want to take protonix for my stomach. When I take it I don't get any pain but I don't think it should be taken forever. I got a post from patient x that the thyroid slows down or speeds up the digestive tract according to hypo or hyper but I don't know what that is doing to my insides. I have been diagnosed with many food allergies and really having been doing much about it. thanks for your input. linda
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.